Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 114, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 17, 2015, 4:22 PM CDT for Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2015, 4:22 PM CDT (21:22 UTC)
- Expired
- May 17, 2015, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:47 PM CDT, 35 minutes earlier.
Area forecast discussion, May 17, 3:47 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT SUN MAY 17 2015 .DISCUSSION...SEMI-ACTIVE WEATHER GOING ON IN THE CWA THIS AFTERNOON. CONVECTION HAS REFIRED ALONG OUTFLOW FROM OVERNIGHT AR STORMS OVER THE MS DELTA REGION. THOUGH VERTICAL TOTALS ONLY IN THE MID 20S...DCAPES IN THIS AREA REMAIN AROUND 1000 J/KG ALONG WITH SOME 0-3KM HELICITY. HAVE SEEN SOME ROTATION IN THOSE ACTIVE STORMS AND ISSUED A FEW WARNINGS. EXPECT CONVECTION TO CONTINUE INTO THE EVENING THEN WIND DOWN TOWARD MIGNIGHT. TRANSITIONING MID LEVEL FLOW PATTERN LOOKS TO KEEP RAIN CHANCES UP THROUGH TUESDAY. WV AND MODEL DATA INDICATING STRONG MID LEVEL SYSTEM OVER THE PLAINS LIFTING RAPIDLY OUT NOW TO THE NE INTO THE PERSISTENT RIDGE OVER THE EAST COAST. THIS WILL HELP BREAK THE RIDGE DOWN OVER THE EAST ALLOWING THE RIDGE AXIS TO MIGRATE TO THE GULF OF MEXICO. THIS ADJUSTMENT TO THE RIDGE AXIS WILL PUT THE CWA IN A WESTERLY FLOW REGIME WITH NUMEROUS SHORTWAVES EMBEDDED IN THE FLOW. IT WILL ALSO ALLOW A WEAK COLD FRONT TO PUSH THROUGH N MS MONDAY NIGHT AND HANGING UP OVER CENTRAL SECTIONS TUESDAY. MODELS INDICATING MORE MCS TYPE DEVELOPMENT TONIGHT OVER AR/LA AFTER MIDNIGHT THAT LOOKS TO IMPACT NW PORTIONS OF THE CWA. COLD POOL DRIVEN CONVECTION WILL CONTINUE TO TRAVERSE THE AREA DURING THE DAY MONDAY. NOT LOOKING FOR ANY WIDESPREAD SEVERE WITH THIS EVENT AS AMBIENT SHEAR REMAINS WEAK...DCAPES REMAIN LOW AND VERTICAL TOTALS ONLY AS HIGH AS THE MID 20S. NOT GOING TO RULE OUT A FEW LOCALLY SEVERE STORMS THOUGH. ON TUESDAY AS THE FRONT MOVES INTO CENTRAL SECTIONS DURING PEAK HEATING AND WEAK SHORTWAVES CONTINUE OVERHEAD...EXPECT WIDESPREAD CONVECTION TO DEVELOP. WHILE SHEAR WILL REMAIN WEAK WITH MID 20S VERTICAL TOTALS...DCAPES UP AROUND 1200 J/KG AHEAD OF THE BOUNDARY MAY ALLOW FOR SOME SEVERE WIND POSSIBILITIES WITH THE MORE ROBUST STORMS. WILL NOT OUTLOOK IN THE HWO AT THE MOMENT DUE TO TEMPORAL AND SPATIAL UNCERTAINTIES./26/ && .AVIATION...VFR CONDITIONS EXCEPT IN SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BRING OCCASIONAL MVFR/IFR CONDITIONS THIS AFTERNOON AND EARLY EVENING. SOME SHOWERS MAY LINGER OVERNIGHT. EXPECT ANOTHER ROUND OF IFR/MVFR STRATUS EARLY MONDAY MORNING...WHICH WILL LIFT TO VFR LEVELS BY AFTERNOON. ALSO MAY BE SOME SHOWERS DURING THE MORNING./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 86 69 86 / 28 67 34 47 MERIDIAN 70 86 68 85 / 21 53 28 50 VICKSBURG 73 85 70 86 / 40 72 46 47 HATTIESBURG 72 88 69 87 / 17 49 26 54 NATCHEZ 73 85 70 85 / 28 67 34 51 GREENVILLE 72 82 68 83 / 59 72 40 37 GREENWOOD 71 83 68 84 / 53 71 42 38 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 26/17
Hazardous weather outlook, May 17, 1:59 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 159 PM CDT SUN MAY 17 2015 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041- 181900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- ISSAQUENA-SHARKEY- 159 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING SCATTERED STRONG TO SEVERE STORMS WILL CONTINUE ALONG AND NORTHWEST OF A LINE FROM WINNSBORO LOUISIANA TO GREENWOOD TO GRENADA MISSISSIPPI THROUGH EARLY THIS EVENING. THE PRIMARY RISKS WILL BE DAMAGING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. LAZ024>026-MSZ026>033-036>039-042>066-072>074-181900- CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE- YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 159 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 17, 2:36 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT SUN MAY 17 2015
MSZ042-172000-
YAZOO MS-
236 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO COUNTY UNTIL
300 PM CDT...
AT 236 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PHOENIX...OR 18 MILES SOUTHWEST OF YAZOO CITY...MOVING NORTH AT
35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TINSLEY AROUND 250 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SATARTIA.
LAT...LON 3285 9069 3283 9030 3258 9041 3259 9044
3258 9045 3256 9045 3256 9046 3254 9047
3254 9049 3255 9064
TIME...MOT...LOC 1936Z 184DEG 31KT 3262 9053
17Special weather statement, May 17, 2:42 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT SUN MAY 17 2015
MSZ047-053-172015-
WARREN MS-CLAIBORNE MS-
242 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLAIBORNE AND
CENTRAL WARREN COUNTIES UNTIL 315 PM CDT...
AT 242 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR REGANTON...OR 9 MILES SOUTHEAST OF VICKSBURG...MOVING NORTH AT
35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VICKSBURG AROUND 245 PM CDT.
BOVINA AROUND 300 PM CDT.
FLOWERS AROUND 305 PM CDT.
LAT...LON 3240 9095 3242 9064 3235 9066 3235 9069
3234 9071 3230 9070 3226 9073 3225 9071
3223 9073 3212 9072 3209 9073 3212 9090
3229 9093 3232 9090 3237 9087 3237 9089
3234 9091 3235 9094
TIME...MOT...LOC 1942Z 184DEG 31KT 3220 9080
17Special weather statement, May 17, 3:04 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT SUN MAY 17 2015
MSZ019-172030-
SUNFLOWER MS-
304 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER COUNTY
UNTIL 330 PM CDT...
AT 304 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR INDIANOLA...MOVING NORTH AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SUNFLOWER AROUND 315 PM CDT.
BLAINE AROUND 320 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DODDSVILLE.
LAT...LON 3365 9045 3338 9048 3339 9069 3362 9068
3362 9066 3368 9066
TIME...MOT...LOC 2004Z 184DEG 29KT 3347 9058
17Local storm report, May 17, 3:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 3 N BOLTON 32.40N 90.46W
05/17/2015 E45 MPH HINDS MS PUBLIC
NUMEROUS SMALL LIMBS DOWN AND PEA SIZE HAIL ASSOCIATED
WITH NON-SEVERE MICROBURST
&&
ECSpecial weather statement, May 17, 3:44 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT SUN MAY 17 2015
MSZ036-042-172130-
YAZOO MS-HOLMES MS-
344 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND
SOUTHEASTERN HOLMES COUNTIES UNTIL 430 PM CDT...
AT 344 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR VAUGHAN...OR 15 MILES NORTH OF CANTON...MOVING NORTHEAST AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VAUGHAN AROUND 350 PM CDT.
PICKENS AND EBENEZER AROUND 410 PM CDT.
FRANKLIN AND GOODMAN AROUND 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3300 8988 3294 8990 3292 8992 3291 8992
3291 8993 3290 8994 3289 8996 3284 8999
3283 9002 3275 9004 3274 9005 3272 9008
3277 9026 3310 9020
TIME...MOT...LOC 2044Z 217DEG 21KT 3282 9013
22Special weather statement, May 17, 4:07 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT SUN MAY 17 2015
LAZ007-008-015-172130-
RICHLAND LA-WEST CARROLL LA-MOREHOUSE LA-
407 PM CDT SUN MAY 17 2015
...A LINE OF STRONG STORMS WILL AFFECT RICHLAND...SOUTHWESTERN WEST
CARROLL AND CENTRAL MOREHOUSE PARISHES UNTIL 430 PM CDT...
AT 406 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF RICHWOOD
TO NEAR LIDDIEVILLE...AND MOVING NORTHEAST AT 35 MPH.
WINDS UP TO 50 MPH AND PENNY SIZE HAIL WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BASTROP...RAYVILLE...MANGHAM...START...ARCHIBALD...GALION...ALTO...
DARNELL...BEEKMAN...HOLLY RIDGE...GOODWILL...EPPS...MER ROUGE...
COLLINSTON AND OAK RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3242 9198 3245 9194 3249 9193 3252 9190
3260 9193 3266 9191 3267 9193 3266 9194
3271 9198 3299 9186 3269 9140 3240 9162
3237 9170 3235 9170 3234 9172 3233 9176
3225 9177 3223 9179 3237 9201
TIME...MOT...LOC 2106Z 207DEG 30KT 3233 9207 3221 9188
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:56 PM CDT | Special Weather Statement | JAN | Yazoo | 34 min |
| May 17, 1:31 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| May 17, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 22 min |
| May 17, 1:49 PM CDT | Special Weather Statement | JAN | Bolivar | 26 min |
| May 17, 1:53 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 15 min |
| May 17, 2:15 PM CDT | Special Weather Statement | JAN | Sharkey | 30 min |
| May 17, 2:36 PM CDT | Special Weather Statement | JAN | Yazoo | 24 min |
| May 17, 2:42 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| May 17, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 46 min |
| May 17, 3:04 PM CDT | Special Weather Statement | JAN | Sunflower | 26 min |
| May 17, 3:44 PM CDT | Special Weather Statement | JAN | Holmes | 46 min |
| May 17, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 40 min |
| May 17, 5:43 PM CDT | Special Weather Statement | JAN | Issaquena | 32 min |
| May 17, 12:42 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| May 17, 1:41 PM CDT | Special Weather Statement | JAN | East Carroll | 34 min |
| May 17, 4:07 PM CDT | Special Weather Statement | JAN | Morehouse, Richland | 23 min |
| May 17, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 44 min |
| May 17, 6:59 PM CDT | Special Weather Statement | JAN | Catahoula | 31 min |
| May 17, 12:37 PM CDT | Special Weather Statement | JAN | Chicot | 23 min |
| May 17, 1:12 PM CDT | Special Weather Statement | JAN | Chicot | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.